Anda di halaman 1dari 10

SOOCHOW JOURNAL OF MATHEMATICS

Volume 33, No. 4, pp. 875-884, October 2007

WEAKLY COMPATIBLE MAPS IN GENERALIZED MENGER-PM-SPACES


BY SANJAY KUMAR

Abstract. The aim of this paper is to generalize the result of Dhage [4] in the setting of probabilistic D-metric spaces , introduced by Chugh, Kumar and Vats (Math Science Research Journal, 7(2003) no 2., 41-48, MR 2003m: 47104). In fact, a generalized probabilistic metric space (briey GPM-space) is a generalization of a D- metric space in probabilistic setting i.e., the case where instead of the distance between two or more points one knows only the probability of a possible value of this distance and distance is represented by distribution function. At the end, we provide an example in support of our theorem.

1. Introduction An essential feature of a metric space is that for any two points in the metric space, there is dened a positive number called the distance between the points. In 1963, Gahler [8] investigated the concept of a 2-metric space, akin to a metric space , which geometrically represents the area of a triangle. A 2-metric space is dened by a function d : X X X R with the following properties : (1) for each distinct points u, v in X there exists a point w X such that d(u, v, w) = 0, (2) d(u, v, w) = 0 when at least two of the points are equal, (3) d(u, v, w) = d(v, u, w) = d(u, w, v ) = . . . (symmetry), (4) d(u, v, w) d(u, v, a) + d(u, w, a) + d(a, v, w) for all u, v , w and a in X . It is easily seen that a 2-metric d is non-negative.
Received November 27, 2006; revised April 11, 2007; June 19, 2007; June 22, 2007. AMS Subject Classication. 47H10, 54H25. Key words. generalized menger PM-space, weakly compatible maps.
875

876

SANJAY KUMAR

A number of xed-point theorems have been proved for 2-metric spaces. However, Hsiao [9] showed that all such theorems are trivial in the sense that the iterations of mapping are collinear. Motivated by the measure of nearness, between two or more objects with respect to a specic property or characteristic, called the parameter of the nearness, Dhage, in 1984 in his Ph.D. thesis introduced a new concept of a D-metric space by which it has been possible to determine the geometrical nearness i.e., the distance between two or more points of the set under consideration. The situation for a D-metric space is quite dierent from a 2-metric space. Geometrically, a D-metric D(x, y, z ) represent the perimeter of the triangle with vertices x, y and z . A non-empty set X together with a real-valued function : X X X [0, ) is called a D-metric space, denoted by (X, ), if D-metric satises the followings: (i) (x, y, z ) 0, (ii) (x, y, z ) = 0 i x = y = z , (iii) (x, y, z ) = (p{x, y, z }), where p is a permutation on x, y , z , (iv) (x, y, z ) (x, y, a) + (x, a, z ) + (a, y, z ) for all x, y , z , a X . It is known that D-metric is a continuous function on X 3 in the topology of D-metric convergence which is Hausdor (for more detail see [3]-[7]). First, we recall that a real valued function dened on the set of real numbers i.e., a mapping f : R R+ , is known as a distribution function if it is non-decreasing, left continuous and inf f (x) = 0, sup f (x) = 1. In what follows, we always denote L by the set of all distribution functions. Further, we shall denote L+ = {f : f L, f (t) = 0 for all t 0}. A simple example of distribution function is Heavyside function i.e., H (x) 0, if x 0, H (x) = 1, if x > 0. In fact, it is suitable to look upon the distance concept as a statistical or probabilistic rather than deterministic one, because the advantage of a probabilistic approach is that it permits from the initial formulation a greater exibility rather

WEAKLY COMPATIBLE MAPS IN GENERALIZED MENGER-PM-SPACES

877

than that oered by a deterministic approach i.e., there have been a number of generalizations of metric spaces, one such generalization is menger space initiated by Menger [11]. The idea thus appears that, instead of a single positive number, we should associate a distribution function with the point pair. Thus, for any p, q elements in the space, we have a distribution function F (p, q ; t) for any t > 0 and interperate F (p, q ; t) as the probability that distance between p and q is less than t. Thus the concept of a probabilistic metric space (menger space) corresponds to the situations when we do not know the distance between the points i.e., the distance between the points is inexact rather than a single real number, but we know only probabilities of possible values of this distance. Such a probabilistic generalization of a metric space appears to be well adapted for the investigation of physical quantities and physiological thresholds. In 1989, Chang and Huang [1] gave an analogue of a 2-metric space in probabilistic setting known as a probabilistic 2-metric space. Denition 1.1. A probabilistic 2-metric space is a pair (X, F ), where X is non-empty set and F is a mapping from X X X into L+ satisfying the following conditions (for u, v , w X X X , the distribution function is represented by F (u, v, w) or Fu,v,w and the value of F (u, v, w) at t R+ by F (u, v, w; t) or Fu,v,w (t) for all u, v , w X and t > 0): (i) F (u, v, w; 0) = 0, (ii) for distinct points u, v in X , there exists a point w in X such that F (u, v, w; t) < 1 for some t > 0, (iii) F (u, v, w; t) = 1 if and only if at least two of them are equal, (iv) F (u, v, w; t) = F (u, w, v ; t) = F (v, w, u; t) = . . . (symmetry), (v) if F (u, v, s; t1 ) = F (u, s, w; t2 ) = F (s, v, w; t3 ) = 1, then F (u, v, w; (t1 + t2 + t3 )) = 1, for all t1 , t2 , t3 > 0. Denition 1.2. A mapping : [0, 1] [0, 1] [0, 1] [0, 1] is a T-norm if it is associative, commutative, non-decreasing in each co-ordinate and (a, 1, 1) = a for every a [0, 1]. An important T-norm is (a, b, c) = min{a, b, c} for all a, b, c [0, 1] and is the unique T-norm such that (a, a, a) a for every a [0, 1]. Indeed, if it

878

SANJAY KUMAR

satises this condition, we have min{a, b, c} (min{a, b, c}, min {a, b, c}, min{a, b, c}) (a, b, c) (min{a, b, c}, 1, 1) = min{a, b, c}. Therefore, = min. Denition 1.3. A probabilistic 2-Menger PM-space is an order triple (X, F , ), where is a T-norm and (X, F ) is a probabilistic 2-metric space satisfying the following condition (it is called generalized triangle inequality or tetrahedral inequality): (vi) F (u, v, w; (t1 + t2 + t3 )) (F (u, v, s; t1 ), F (u, s, w; t2 ), F (s, v, w; t3 )) for all u, v , w , s X and for all t1 , t2 , t3 R+ . Motivated by the concepts of 2-metric spaces, D-metric spaces (generalized metric spaces) and probabilistic 2-metric spaces, in 2003, Chugh, Kumar and Vats [2] introduced the concept of generalized Menger PM-spaces (briey GMPMspaces) i.e., the case where instead of the distance between two or more points one knows only the probability of a possible value of this distance and distance is represented by distribution function. Denition 1.4. A generalized probabilistic metric space (GPM) is a pair (X, F ), where X is non-empty set and F is mapping from X X X into L+ . The function F (u, v, w) is assumed to satisfy the properties (i), (ii), (iv), (v) of Denition 1.1 and the following: (iii) F (u, v, w; t) = 1 if and only if u = v = w. Denition 1.5. A generalized Menger PM-space (briey GMPM-space) is an order triple (X, F, ), where is a T-norm and (X, F ) is a GPM-space satisfying the condition (vi) of Denition 1.3. In a D-metric space (X, ), the D-metric induces a mapping F : X X X L+ such that F (u, v, w; t) = F (u, v, w)(t) = Fu,v,w (t) = H (t (u, v, w; t)) for every u, v , w X and t R+ , where H is the Heavyside function dened by 0, x 0, H (x) = 1, x > 0.

WEAKLY COMPATIBLE MAPS IN GENERALIZED MENGER-PM-SPACES

879

A little thought convinces onself that if f is a contraction on a complete D-metric space (X, ) then one makes it into GPM-spaces in a natural way; that is Fx,y,z (t) = H (t (x, y, z )), then Ff x,f y,f z (kt) = F (f x, f y, f z ; kt) F (x, y, z ; t) whenever F (x, y, z ; t) > 1 t for all t > 0. (1.1)

One can translate the contraction conditions as well as other contractive conditions studied in D-metric spaces to generalized probabilistic metric spaces by (x, y, z ) < t if and only if F (x, y, z ; t) > 1 t. Moreover, if T-norm is dened by (a, b, c) = min{a, b, c}, then the induced GMPM-space (X, F, ) dened by (1.1) is complete if a D-metric space (X, ) is complete . If u X , > 0 and (0, 1), then an (, ) neighborhood of u, denoted by Bu (, ) is dened by Bu (, ) = {v, w X, F (u, v, w; ) > 1 }. Denition 1.6. A sequence {xn } in a GMPM-space (X, F, ) (i) converges to a point x X if and only if for each > 0, > 0, there exists M (, ) such that F (xn , xm , x; ) > 1 for all n, m M (, ); (ii) is a Cauchy sequence if and only if for each > 0, > 0, there exists an integer M (, ) such that F (xn , xm , xp ; ) > 1 for all n, m, p M (, ); (iii) is said to be complete if every Cauchy sequence in X converges to a point in X . Denition 1.7.([10]) A pair of maps f and g is called weakly compatible pair if they commute at coincidence points i.e., f x = gx implies f gx = gf x. Example 1.1. Let X = R and dene f , g : R R by f x = x/3, x R and gx = x/2, x R. Here 0 and 1/3 are two coincidence points for the maps f and g. Note that f and g commute at 0, that is, f g(0) = gf (0) = 0. But

880

SANJAY KUMAR

f g(1/3) = f (1/9) = 1/27 and gf (1/3) = g(1/9) = 1/81 and so f and g are not weakly compatible on R . 2. Main Results Lemma 2.1.([2]) Let {yn } be a sequence in a generalized Menger PM-space (X, F, min). If there exists a positive number 0 < q < 1 and t > 0 such that F (yn , yn+1 , ym ; qt) F (yn1 , yn , ym1 ; t) f or all m n + 1, Then {yn } is a Cauchy sequence in X . Proof. It follows from (2.1), F (yn , yn1 , ym ; ((1 q ))/2q ) F (yn1 , yn2 , ym1 , ((1 q ))/2q 2 ) ... F (y2 , y1 , ymn+2 , ((1 q ))/2q n1 ). Since 0 < q < 1, for > 0 and > 0, there exists a positive integer N such that F (yn , yn1 , ym ; ((1 q ))/2q ) > 1 , for all n N. It is sucient to prove that for any positive integer p, F (yn , yn+p , ym ; ) 1 ; n N. (2.3) (2.2) n = 1, 2, 3, . . . . (2.1)

For p = 1, (2.3) holds. Suppose that (2.3) holds for 1 < p k, then F (yn , yn+k+1 , ym ; ) F (yn1 , yn+k , ym1 ; /q ) min{F (yn1 , yn+k , yn ; ((1 q ))/2q ), F (yn1 , yn , ym1 ; ((1 q ))/2q ), F (yn , yn+k , ym1 ; )} > min{1 , 1 , 1 } 1 , n N.

Hence (2.3) holds for p = k + 1. Therefore, {yn } is a Cauchy sequence. In 1999, Dhage [5] proved the following xed point theorem:

WEAKLY COMPATIBLE MAPS IN GENERALIZED MENGER-PM-SPACES

881

Theorem 2.1. Let f and g be two self mappings of a generalized metric space (X, D ) satisfying the following conditions: D(f x, f y, f z ) D (gx, gy, gz ) f or all x, y, z in X, 0 < < 1. Further suppose that (i) f (X ) g(X ), (ii) any one of f (X ) or g(X ) is complete, and (iii) f and g are coincidentally commuting (weakly compatible maps). Then f and g have a unique common xed point. Now we give an analogue of Theorem 2.1 in the probabilistic D-metric setting as follows: Theorem 2.2. Let f and g be two self mappings of a generalized menger probabilistic metric space (GMPM-space) (X, F, min), satisfying the following conditions: F (f x, f y, f z ; kt) F (gx, gy, gz ; t) f or all x, y, z in X, 0 < k < 1 and t > 0. (2.4) Further suppose that (i) f (X ) g(X ), (ii) any one of f (X ) or g(X ) is complete, and (iii) f and g are weakly compatible maps. Then f and g have a unique common xed point. Proof. Let x0 X be an arbitrary point in X such that y0 = gx0 . Since f (X ) g(X ), so we can choose a point x1 in X such that y1 = f x0 = gx1 . Inductively, we can dene yn+1 such that yn+1 = f xn = gxn+1 , n = 0, 1, 2, . . . . If yr = yr+1 for some r N , then yr = f xr1 = f xr = gxr = gxr+1 = yr+1 = u for some u X . Since f xr = gxr and f and g are weakly compatible, we have f u = f gxr = gf xr = gu. Now from (2.4), F (f u, gu, u; kt) = F (f u, gf xr , f xr ; kt) = F (f u, f u, f xr ; kt) F (gu, gu, gxr ; t) = F (gu, gu, u; t) = F (f u, f u, u; t). (2.5)

882

SANJAY KUMAR

F (f u, f u, u; t) = F (f u, gf xr , f xr ; t) = F (f u, f u, f xr ; t) F (gu, gu, gxr ; t/k) = F (gu, gu, u; t/k) = F (f u, f u, u; t/k) . . . F (f u, f u, u; t/kn ). (2.6)

Letting as n from (2.5) and (2.6), we get f u = u. Therefore, f u = gu = u. Case (ii). If yn = yn+1 for each n = 0, 1, 2, . . . . Now we prove that {yn } is a Cauchy sequence. Given > 0, consider F (yn , yn+1 , ym , ; k) = F (f xn1 , f xn , f xm1 ; k) F (gxn1 .gxn , gxm1 ; ) = F (yn1 , yn , ym1 ; ). By Lemma 2.1, {yn } is a Cauchy sequence in X . Since g(X ) is complete, so there exists a point u g(X ) such that that gp = u, where limn yn = u, i.e., limn f xn = limn gxn = limn yn = u. Now from (2.4), F (f p, gp, gp; kt) = lim F (f p, f xn , f xn ; kt)
n n

lim F (gp, gxn , gxn ; t) = F (u, u, u; t) = 1. Therefore, f p = gp = u. Now we show that u is a common xed point of f and g. Since f p = gp and f and g are weakly compatible, we have f gp = gf p i.e., f u = gu. Now F (f u, gu, u; kt) = F (f u, gf p, u; kt) = F (f u, f gp, f p; kt) = F (f u, f u, f p; kt) F (gu, gu, gp; t) = F (F u, gu, u; t) . . . F (f u, gu, u; t/kn ). Proceeding as n , we have f u = gu = u. Hence u is a common xed point of f and g. Uniqueness follows easily. Remark 2.1. The novelty of the xed-point theorems for weakly compatible maps lies in the fact that here we do not require any of the maps under consideration to be continuous. Now we provide an example in support of our Theorem 2.2.

WEAKLY COMPATIBLE MAPS IN GENERALIZED MENGER-PM-SPACES

883

Example 2.1. Let X = [0, 1] with D-metric dened by (x, y, z ) = (|x y | + |y z | + |z x|), then (X, ) is a D-metric space (see Dhage [4]). Dene F (x, y, z ; t) = H (t (x, y, z )) for every x, y , z X and for t > 0, where H is the distribution function dened by H (x) = 0 for x 0 and H (x) = 1 for x > 0. Moreover (X, F ) is a generalized probabilistic metric space, since F (x, y, z ; 0) = 0, F (x, y, z ; t) = H (t) if and only if x = y = z and symmetry obviously holds. Also F (x, y, w; t1 ) = F (x, w, z ; t2 ) = F (w, y, z ; t3 ) = 1 implies F (x, y, z ; t1 + t2 + t3 ) = 1. For this, F (x, y, w, t1 ) = 1 implies H (t1 (x, y, w)) = 1. Therefore, t1 (x, y, w) > 0. Hence (x, y, w) < t1 , similarly (x, w, z ) < t2 and (w, y, z ) < t3 . Now (x, y, z ) (x, y, w) + (x, w, z ) + (w, y, z ) < t1 + t2 + t3 implies that H ((t1 + t2 + t3 ) (x, y, z )) = 1. Hence F (x, y, z ; t1 + t2 + t3 ) = 1. Clearly (X, F, ) is a GMPM-space with (a, b, c) = min{a, b, c}. Since for t1 , t2 , t3 > 1, we have F (x, y, z ; t1 + t2 + t3 ) (F (x, y, w; t1 ), F (x, w, z ; t2 ); F (w, y, z, t3 )), where x, y, z, w [0, 1]. Moreover, (X, F, ) is a complete GMPM-space. 1, if x is rational, Dene f (x) = 0, if x is irrational,

g(x) = 1 on X.

It is evident that f (X ) g(X ) and F (f x, f y, f z ; kt) F (gx, gy, gz ; t) for all x, y , z in X and f and g are weakly compatible. Thus all the conditions of Theorem 2.2 are satised and one is the unique common xed point of f and g. Acknowledgments The author is thankful to the referees for giving useful suggestions and comments for the improvement of this paper.

884

SANJAY KUMAR

References
[1] S. S. Chang and N. Huang, On the generalized 2-metric spaces and probabilistic 2-metric space with application to xed point theory, Math. Japonica, 34:6(1989), 885-900. [2] R. Chugh, S. Kumar and R. Kumar Vats, A generalization of Banach contraction principle in probabilistic D-metric spaces, Math Science Research Journal, 7:2(2003), 41-48, MR 2003m:47104. [3] B. C. Dhage, A study of some xed point theorems, Ph.D. Thesis, Marathwada Univ., Aurangabad, 1984, India. [4] B. C. Dhage, Generalized metric spaces and mappings with xed point, Bull. Calcutta Math. Soc., 84(1992), 325-329. [5] B. C. Dhage, On common xed point of coincidentally commuting mappings in D-metric spaces, Indian J. Pure Appl. Math., 30:3(1999), 395-406. [6] B. C. Dhage, On generalized metric space and topological structure, Pure and Appl. Mathematica Sci., 30:1-2(1994), 37-41. [7] B. C. Dhage, Generalized metric spaces and topological structure 1, Analene. Stin. Univ. AL. 1. Cuza lasi, 46:1(2000), 3-24. [8] S. Gahler, 2 metrische Raume und ihr topologische Struktur, Math. Nachr., 26(1963), 115148. [9] C. R. Hsiao, A property of contractive type mappings in 2-metric space, Jnanabha, 16(1986), 223-239. [10] G. Jungck and B. E. Rhoades, Fixed point for set valued functions without continuity, Indian J. Pure Appl. Math., 29:3(1998), 227-238. [11] K. Menger, Statistical matrices, Proc. Nat. Acad Sci, U.S.A, 28(1942), 535-537. CIET, NCERT, New Delhi-110016, India. E-mail: sanjaymudgal2004@yahoo.com